Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Quad Cities, IA

June 21, 2011Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2011, 6:34 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 6:34 PM CDT (23:34 UTC)
Expired
Jun 21, 2011, 7:19 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Chicago radar (KLOT), 109 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:45 PM CDTTSTM WND DMG2 S Hennepin, ILA COUPLE OF TREES DOWN JUST SOUTH OF HENNEPIN.
Jun 21, 6:45 PM CDTTSTM WND DMGSpring Valley, ILSEVERAL TREES DOWN AND 4 POWER POLES DOWN IN TOWN. POWER OUT.
Jun 21, 6:50 PM CDTTSTM WND DMGDepue, ILNUMEROUS SMALL BRANCHES DOWN REQUIRING CREWS TO CLEAN UP.
Jun 21, 6:50 PM CDTHAIL 0.75Spring Valley, IL
Jun 21, 6:53 PM CDTTSTM WND DMGLadd, ILEASTBOUND I80 BETWEEN MILE MARKER 70 AND 71 NUMEROUS POWER POLES DOWN AND SHED BLOWN ON SHOULDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:42 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS53 KDVN 212334
SVRDVN
ILC011-155-220030-
/O.NEW.KDVN.SV.W.0107.110621T2334Z-110622T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 730 PM CDT.

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  14 MILES SOUTHWEST OF MC NABB...OR NEAR LACON...AND MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HENNEPIN...GRANVILLE...DEPUE...SPRING VALLEY...DALZELL...LADD AND
  LA MOILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 58 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
      4114 8934 4114 8949 4116 8950 4158 8940
      4159 8940 4159 8917 4158 8916 4115 8915
TIME...MOT...LOC 2334Z 209DEG 40KT 4107 8935
WIND...HAIL 60MPH 1.00IN

$$

HAASE
3 follow-up statements
768 
WWUS53 KDVN 212351
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT TUE JUN 21 2011

ILC011-155-220030-
/O.CON.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
651 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR MC NABB...OR 7 MILES SOUTHEAST OF 
HENNEPIN...MOVING NORTHEAST AT 45 MPH. ANOTHER STORM WAS LOCATED 
NEAR DEPUE IN BUREAU COUNTY. AT 635 PM AN AUTOMATED WEATHER STATION 
MEASURED A 61 MPH WIND GUST AT LACON IN MARSHALL COUNTY. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUREAU...MARK...GRANVILLE...STANDARD...DEPUE...COAL HOLLOW...
OTTVILLE...HOLLOWAYVILLE...SPRING VALLEY AIRPORT...SPRING VALLEY...
SEATONVILLE...DOVER...MALDEN...DALZELL...LADD...ZEARING...CHERRY...
ARLINGTON...VAN ORIN AND LA MOILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 58 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
      4114 8934 4114 8949 4116 8950 4158 8940
      4159 8940 4159 8917 4158 8916 4115 8915
TIME...MOT...LOC 2349Z 209DEG 40KT 4122 8924
WIND...HAIL 60MPH 1.00IN

$$

HAASE
611 
WWUS53 KDVN 212359
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT TUE JUN 21 2011

ILC011-155-220030-
/O.CON.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
659 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR DALZELL...OR NEAR PERU...MOVING NORTHEAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZEARING...CHERRY...ARLINGTON AND LA MOILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 63 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4115 8915 4158 8916 4159 8917 4159 8940
      4158 8930 4115 8941 4114 8941 4114 8934
      4112 8934 4111 8936 4110 8935 4110 8916
TIME...MOT...LOC 2359Z 209DEG 40KT 4136 8917
WIND...HAIL 60MPH 1.00IN

$$

HAASE
969 
WWUS53 KDVN 220019
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT TUE JUN 21 2011

ILC011-155-220029-
/O.CAN.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
719 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU AND PUTNAM
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT 
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4115 8915 4158 8916 4159 8917 4159 8940
      4158 8930 4115 8941 4114 8941 4114 8934
      4112 8934 4111 8936 4110 8935 4110 8916
TIME...MOT...LOC 0019Z 209DEG 40KT 4155 8903

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 3:15 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT TUE JUN 21 2011

.SYNOPSIS...
IMPRESSIVE COLD CORE LOW SEEN SWIRLING ON SATELLITE OVER NW IA. THIS
SYSTEM LOOKS MORE LIKE LATE FALL OR EARLY SPRING INSTEAD OF THE
FIRST DAY OF SUMMER. DRY SLOT ACROSS EASTERN IA WITH CLUSTER OF
STORMS IN SE WI AND NEAR ST. LOUIS. COLD FRONT WAS JUST ENTERING
EASTERN IA AT MID AFTERNOON. EXTENSIVE LOW CLOUDS AND LIGHT RAIN
ASSOCIATED WITH THE LARGE CIRCULATION AROUND THE LOW. CURRENT TEMPS
IN THE LOWER TO MID 80S IN THE DVN CWA WITH SOUTH WINDS GUSTING TO
OVER 30 MPH. ON THE CHILLY SIDE OF THE STORM SYSTEM TEMPS WERE ONLY
IN THE 50S AND 60S IN THE DAKOTAS...CENTRAL AND SW MN AND INTO NW
IA. AT 2 PM SPC MESOANALYSIS INDICATED THE HIGHEST SUPERCELL
COMPOSITE...BULK SHEAR AND SBCAPE PARAMETER VALUES ARE ALONG AND
EAST OF THE MS RIVER. THE HIGHEST SIG TOR VALUES ARE IN SOUTHERN WI.
..HAASE..

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
FORECAST FOCUS ON THUNDERSTORMS EARLY THIS EVENING THEN COLDER...
CLOUDY AND LIGHT RAIN ON WEDNESDAY.

TONIGHT...WINDOW OF OPPORTUNITY FOR SEVERE WEATHER IS BECOMING
SHORTER AS SURFACE WINDS TURN SOUTHWEST. SOME OF OUR IL COUNTIES MAY
STILL HAVE A SEVERE THREAT UNTIL ABOUT 7 PM OR SO. THUNDERSTORM
CHANCES SHOULD BE ENDING EARLY THIS EVENING AS COLD FRONT PUSHES
ACROSS THE DVN CWA. WILL GET DRY SLOTTED FOR A TIME SO SHOULD BE DRY
FROM LATE EVENING THROUGH MOST OF THE NIGHT. THIS TO BE FOLLOWED BY
THE COLD CORE UPPER LOW WHICH SHOULD BE CENTERED ALONG THE MN/IA BY
12Z WEDNESDAY. WILL BRING IN A SLIGHT CHANCE FOR SHOWERS LATE
TONIGHT. MIN TEMPS IN THE 60S.

WEDNESDAY...STACKED CLOSED LOW SHOULD PUSH SLOWLY INTO SOUTHERN MN.
EXTENSIVE WRAP-AROUND LOW CLOUDS WITH THE COLD AIR ALOFT EXPECTED
ALL DAY SO LITTLE IF ANY SUNSHINE. OPERATIONAL MODELS SUGGEST LIGHT
RAIN LIKELY ACROSS OUR NORTH HALF WITH SCATTERED SHOWERS IN THE
SOUTH. TIME HEIGHT SECTIONS INDICATE DEEP MOISTURE TO ABOVE 15K FT.
MAX TEMPS IN THE MID 60S TO LOWER 70S. THIS IS ABOUT 15 DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR. WHILE NOT EXPECTING ANY RECORD
COOL MAX TEMPS ON WEDNESDAY IT IS STILL NOTEWORTHY AND SEE CLIMATE
SECTION FOR THE RECORD COOL MAXES. SOUTHWEST WINDS WILL BE GUSTING
TO 30 MPH MAKING FOR A RATHER COOL DAY INDEED. WITH THE CIRCULATION
CENTER NEARBY WE CAN NOT RULE OUT SOME COLD CORE BRIEF FUNNEL CLOUDS.

..HAASE..

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...CLOSED OFF VERTICALLY
STACKED LOW PRESSURE SYSTEM WILL LOOK TO SLOW-ROLL NORTHEASTWARD
THIS PERIOD FROM THE MN/IA/WI TRI-STATE REGION...TO JUST NORTHEAST
OF LK SUPERIOR. EXTENSIVE AND RATER DEEP LAYER OF HIGHER RH/S FROM
THE SFC TO NEAR H5 MB FOR THIS TIME OF YEAR...TO WRAP AROUND IT/S
SOUTHWESTERN FLANK AND ENGULF MOST OF THE CWA THROUGH FRI MORNING.
CYCLONE/S SATELLITE VORT SPOKES TO OCCASIONALLY WRING OUT COOL
SEASON-LIKE BOUTS OF LIGHT RAIN AND DRIZZLE OUT OF THE STRATUS DECK
LIKE THE ONGOING PACKAGE IS ALREADY ADVERTISING. BEST CHANCE OF
MEASURABLE RAIN OF A FEW TENTHS NORTH OF I80 WED NIGHT UNDER
SOUTHERN GRADIENT OF MAIN UPPER LEVEL VORT MAX. IF CLOUD COVER AND
LIGHT PRECIP REMAIN PERSISTENT WELL INTO THE DAY ON THU...THE RECORD
COOL MAXIMUM TEMPS STILL LOOK TO BE IN JEOPARDY ESPECIALLY AT
MOLINE. EXPECT WIDESPREAD MID TO UPPER 60S...BUT ANY BREAKS IN THE
SOUTHWESTERN CWA WILL BOOST TEMPS INTO THE LOWER 70S. LOW TEMPS THIS
PERIOD IN THE MID TO UPPER 50S...SO SEASONABLY LOW DIURNAL SWINGS.

FRIDAY THROUGH SUNDAY...IN THE WAKE OF THE NORTHEASTWARD MIGRATING
CYCLONE...BOTH SFC AND UPPER RIDGING ESTABLISHING ACRS THE WESTERN
GRT LKS/UPPER MS RVR VALLEY SHOULD ENSURE A RELATIVELY DRY WEEKEND
LOCALLY. MOST OF THE LATEST 12Z RUN MEDIUM RANGE GUIDANCE INCLUDING
THE GFS AND ECMWF SUGGEST THAT THE MAIN LLVL QUASI-STATIONARY
BOUNDARY TO ALIGN UNDER SOUTHERN FRINGE OF LOW AMPLITUDE MID CONUS
UPPER RIDGE ACRS KS...TO SOUTHEASTERN MO AND SOUTHERN IL THIS PERIOD.
BULK OF ANY MCS/S OR CONVECTIVE CLUSTERS WOULD PROPAGATE THOUGH THESE
AREAS AND REMAINING LARGELY SOUTH OF THE LOCAL CWA IF THESE SOLUTIONS
UNFOLD AS CURRENTLY PROGGED. THE SOUTHERN CWA MAY BE JUST AT RISK OF
SOME SCATTERED ELEVATED SHOWERS AND POSSIBLY A STORM FRIDAY NIGHT
INTO SAT...AND AGAIN SAT NIGHT INTO SUNDAY MORNING. LOW CONFIDENCE
EVEN IN THIS PRECIP POTENTIAL BUT WILL HAVE TO KEEP LOW CHC POPS IN
THE SOUTH OVER THE WEEKEND. MORE BREAKS IN THE CLOUD COVER FRI
AFTERNOON WOULD TRANSLATE TO MOST OF THE CWA RETURNING TO THE LOWER
70S...WITH THERMAL MODERATION LEADING TO HIGHS IN THE MID TO UPPER
70S ON SAT ESPECIALLY NORTH OF DEBRIS CLOUDS OR ANY PRECIP.
SOUTHEASTERLY RETURN FLOW MAY TRANSLATE TO A RETURN TO THE 80S BY
SUNDAY...AGAIN IF A DRY FCST WITH SOME LATE JUNE INSOLATION PANS OUT.

MONDAY AND TUESDAY...DIGGING L/W TROF ACRS CENTRAL CANADA MAY
EVENTUALLY TRY AND SHUNT A SFC BOUNDARY TOWARD THE CWA BY SOMETIME
NEXT TUESDAY. THIS FEATURE WOULD ENCOUNTER RIDGING AND WANT TO
WEAKEN OR WASH OUT. UPSTREAM FORCING BETTER FOR MCS GENERATION ACRS
NE...SD...SOUTWEST MN OR NORTHWEST IA MON NIGHT AND THUS THE
POTENTIAL FOR SOUTHEASTWARD PROPAGATION OF THIS SYSTEM FOR CONVECTIVE
CHANCES INTO PORTIONS OF THE LOCAL AREA LATE MON NIGHT INTO TUE
MORNING. INCREASING WARM MOIST FLOW INTO THE REMNANTS OF THIS
ACTIVITY...OR THE INCOMING FRONT ITSELF MAY SET OFF ANOTHER ROUND OF
STORM DEVELOPMENT LATER TUE OR TUE NIGHT IN OR NEAR THE DVN CWA. A
LOT OF UNCERTAINTIES THAT FAR OUT OF COURSE...WITH TIMING AND STORM
PROPAGATION PATHS...THUS JUST LOW CHC POPS WARRANTED AT THIS TIME. IF
NO STORM DEBRIS MATERIALIZES NEXT TUE...THERE WILL BE THE POTENTIAL
TO WARM UP INTO THE UPPER 80S IN THE SOUTHERN 2/3S OF THE FCST AREA.
..12..

&&

.AVIATION...
VFR CONDS EXCEPT MVFR/OCNL IFR IN TSRA. THEN MVFR CIGS LATER TONIGHT
AND WEDNESDAY AS AN EXTENSIVE AREA OF LOW CLOUDS ASSOCIATED WITH
STRONG LOW PRESSURE WILL BE OVER THE REGION. SOUTH TO SOUTHWEST
WINDS GUSTING TO 25-30 KNOTS THIS AFTERNOON WITH HIGHER GUSTS IN
SHOWERS AND STORMS. SOUTHWEST WINDS 10 TO 15 KNOTS TONIGHT AND THEN
SOUTHWEST WINDS 10 TO 20 KNOTS ON WEDNESDAY.     ..HAASE..

&&

.CLIMATE...
RECORD COOL MAX TEMPERATURES FOR JUNE 22ND

DUBUQUE....61 IN 1991
MOLINE.....65 IN 1992 AND OTHER YEARS

RECORD COOL MAX TEMPERATURES FOR JUNE 23RD

DUBUQUE....61 IN 1969
MOLINE.....67 IN 1969

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

HAASE/12
Hazardous weather outlook, Jun 21, 12:53 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1253 PM CDT TUE JUN 21 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1253 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON INTO EARLY THIS
EVENING MAINLY IN NORTHEAST IOWA AND NORTHWEST ILLINOIS. ELSEWHERE
ISOLATED TO SCATTERED STORMS ARE EXPECTED. THIS WILL BE AHEAD OF
A STRONG COLD FRONT PUSHING ACROSS CENTRAL IOWA. SOME OF THESE
STORMS WILL BE SEVERE WITH THE MAIN THREAT DAMAGING WINDS OF AT
LEAST 60 MPH AND GOLF BALL HAIL. AN ISOLATED TORNADO OR TWO IS
POSSIBLE. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS. THE
STORM PREDICTION CENTER HAS A SLIGHT RISK FOR NORTHEAST IOWA AND
NORTHWEST ILLINOIS.

THUNDERSTORMS WILL BE MOVING NORTHEAST AT 40 MPH.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO EARLY THIS
EVENING.

HAASE

In the hours before

Special weather statement, Jun 21, 4:43 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT TUE JUN 21 2011

ILZ009-017-018-212230-
PUTNAM IL-WHITESIDE IL-BUREAU IL-
443 PM CDT TUE JUN 21 2011

...THUNDERSTORMS DEVELOPING RAPIDLY IN WESTERN ILLINOIS...

DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS HAD FORMED RAPIDLY
FROM NEAR GALESBURG AND PEORIA SOUTHWARD TO NEAR THE SAINT LOUIS
AREA. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH AND WILL BE
AFFECTING BUREAU AND PUTNAM COUNTIES THROUGH 7 PM.

THE STRONGER STORMS MAY PRODUCE WINDS OF 50 TO 60 MPH...LARGE HAIL
AND BRIEF TORRENTIAL RAINS.

IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4110 8916 4110 8935 4111 8936 4114 8934
      4115 8963 4123 8964 4123 8976 4167 8981
      4167 8963 4159 8962 4158 8916

HAASE
Special weather statement, Jun 21, 5:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT TUE JUN 21 2011

ILZ017-018-212345-
BUREAU-PUTNAM-
541 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS IN WESTERN ILLINOIS...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRINCETON TO
LEWISTOWN IN FULTON COUNTY MOVING NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TISKILWA AND PRINCETON AROUND 600 PM CDT...
  LA MOILLE AROUND 620 PM CDT...
  HENNEPIN AROUND 640 PM CDT...
  LADD...SPRING VALLEY...GRANVILLE AND DALZELL AROUND 645 PM CDT...

PENNY SIZE HAIL...WINDS UP TO 60 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS.

IF YOU HEAR THUNDER MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4110 8917 4110 8935 4111 8936 4112 8934
      4114 8934 4115 8963 4123 8964 4123 8986
      4159 8986 4159 8917
TIME...MOT...LOC 2239Z 219DEG 36KT 4146 8950 4039 9007

HAASE
Special weather statement, Jun 21, 5:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT TUE JUN 21 2011

ILZ009-016-017-220000-
BUREAU-HENRY-WHITESIDE-
559 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORM LOCATED IN HENRY COUNTY ILLINOIS...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATKINSON...OR 13 MILES NORTHEAST OF
CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  HOOPPOLE AROUND 605 PM CDT...
  TAMPICO AROUND 615 PM CDT...
  DEER GROVE AROUND 620 PM CDT...
  ROCK FALLS AND 7 MILES SOUTHEAST OF EMERSON AROUND 630 PM CDT...
  STERLING AROUND 635 PM CDT...

PENNY SIZE HAIL...WINDS UP TO 60 MPH...BRIEF HEAVY RAIN...ARE EXPECTED
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4133 8995 4145 9014 4189 8969 4194 8964
      4193 8963 4193 8962 4160 8962
TIME...MOT...LOC 2259Z 220DEG 40KT 4147 8995

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:45 PM CDTRiver Flood WarningDVNHancock, Henderson13 hr
Jun 21, 4:43 PM CDTSpecial Weather StatementDVNBureau, Putnam47 min
Jun 21, 5:41 PM CDTSpecial Weather StatementDVNBureau, Putnam64 min
Jun 21, 5:59 PM CDTSpecial Weather StatementDVNWhiteside61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.